MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (8MM HEAD) STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (8MM HEAD) STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207557
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that at the moment of fixing the graft (hamstring) to the patient, a 7 x 25 mm biorci screw with an 8 mm head was used, this began to fit perfectly into the tunnel, but the device lost strength during the process of screwing.It was decided to get back the screw of the tunnel, and it was broken in half, the distal part was inside the patient and it was only possible to extract the proximal part (screw head).For this reason, it was not possible to make any other type of fixation since the tip of the screw was inside the tunnel.
 
Additional Manufacturer Narrative
One 7x25mm biorci screw w/8mm head was returned for evaluation.Visual assessment of the screw confirmed the reported breakage.Approximately 12mm of the distal threads have broken off.Dimensional assessment of the screws major diameter and wall thickness was performed and found to meet print specification.The condition of the screw indicates it was subjected to excessive force during insertion likely due to inadequate site preparation.This investigation could not identify any evidence of product contribution to the reported complaint.

Brand Name
SCR BIORCI 7X25MM (8MM HEAD) STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7679746
Report Number1219602-2018-00888
Device Sequence Number16472835
Product Code HWC
UDI-Device Identifier03596010426208
UDI-Public(01)03596010426208(17)220111(10)50641103
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2022
Device Model Number7207557
Device Catalogue Number7207557
Device Lot Number50641103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2018
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer08/01/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR